Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

A note on the Rosenbrock procedure


Author: T. D. Bui
Journal: Math. Comp. 33 (1979), 971-975
MSC: Primary 65L05
DOI: https://doi.org/10.1090/S0025-5718-1979-0528050-2
MathSciNet review: 528050
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: To be useful for extremely stiff systems of ordinary differential equations, A-stability and a maximally damped condition as $ \lambda h \to - \infty $ (i.e., L-stability) are desirable. This paper investigates the condition of L-stability for a class of Runge-Kutta methods known as the Rosenbrock procedure. This procedure requires only one computation of a Jacobian matrix per step of integration, L-stable Rosenbrock methods up to order four are derived.


References [Enhancements On Off] (What's this?)

  • [1] R. ALEXANDER, "Diagonally implicit Runge-Kutta methods for stiff O.D.E.'s," SIAM J. Numer. Anal., v. 14, 1977, pp. 1006-1021. MR 0458890 (56:17089)
  • [2] T. A. BICKART, "An efficient solution process for implicit Runge-Kutta methods," SIAM J. Numer. Anal., v. 14, 1977, pp. 1022-1027. MR 0458893 (56:17092)
  • [3] J. C. BUTCHER, "Implicit Runge-Kutta processes," Math. Comp., v. 18, 1964, pp. 50-64. MR 0159424 (28:2641)
  • [4] J. C. BUTCHER, "On the implementation of implicit Runge-Kutta methods," BIT, v. 16, 1976, pp. 237-240. MR 0488746 (58:8263)
  • [5] T. D. BUI, "On an L-stable method for stiff differential equations," Inf. Proc. Letters, v. 6, 1977, pp. 158-161; see also "Erratum," Inf. Proc. Letters. (To appear.) MR 0451733 (56:10015)
  • [6] T. D. BUI, "Some A-stable and L-stable methods for the numerical integration of stiff ordinary differential equations," J. Assoc. Comput. Mach. (To appear.) MR 535267 (80d:65088)
  • [7] J. R. CASH, "Semi-implicit Runge-Kutta procedures with error estimates for the numerical integration of stiff systems of ordinary differential equations," J. Assoc. Comput. Mach., v. 23, 1976, pp. 455-460; see also: T. D. BUI, "Errata and comments on a paper by J. R. Cash," J. Assoc. Comput. Mach., v. 24, 1977, p. 623. MR 0471312 (57:11049a)
  • [8] G. G. DAHLQUIST, "A special stability problem for linear multistep methods," BIT, v. 3, 1963, pp. 27-43. MR 0170477 (30:715)
  • [9] B. L. EHLE, "High order A-stable methods for the numerical solution of differential equations," BIT, v. 8, 1968, pp. 276-278. MR 0239762 (39:1119)
  • [10] C. F. HAINES, "Implicit integration processes with error estimates for the numerical solution of differential equations," Comput. J., v. 12, 1968, pp. 183-187. MR 0246513 (39:7817)
  • [11] J. D. LAMBERT, Computational Methods in Ordinary Differential Equations, Wiley, New York, 1973. MR 0423815 (54:11789)
  • [12] S. P. NØRSETT, Semi-Explicit Runge-Kutta Methods, Math. and Comp. Report 6/74, Dept. of Math., University of Trondheim, Norway, 1974.
  • [13] S. P. NØRSETT & A. WOLFBRANDT, "Attainable order of rational approximations to the exponential function with only real poles," BIT, v. 17, 1977, pp. 200-208. MR 0447900 (56:6210)
  • [14] H. H. ROSENBROCK, "Some general implicit processes for the numerical solution of differential equations," Comput. J., v. 5, 1963, pp. 329-330. MR 0155434 (27:5368)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65L05

Retrieve articles in all journals with MSC: 65L05


Additional Information

DOI: https://doi.org/10.1090/S0025-5718-1979-0528050-2
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society